This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Dear Doctor Blair:
This is in reply to your letter of October 7 regarding chloroquine (Aralen) tablets. We understand your reason for writing, as given in your letter to the Editor of the Archives of Dermatology, and can assure you that we shared a similar concern about patient-acceptance prior to making a decision to remove the coating from the 250 mg. tablets. As the following explanation will show, this decision was motivated by a genuine desire to be of "service to the public and the profession" as a step in helping to prevent tragic accidents through carelessness of patients.
It is agreed that when properly used, Aralen is a most valuable drug and is suitable for long-term therapy. Unfortunately, however, the problem is not, as you inferred, that a child is simply "made sick" by swallowing the tablets, but rather that a relatively small amount (for example, 0.75 or 1
Foley EJ. REPLY TO DR. BLAIR FROM WINTHROP LABORATORIES-Reply. Arch Dermatol. 1961;83(4):664–665. doi:10.1001/archderm.1961.01580100128025
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: